Hubby secured referral to Man Roy Inf but to a dermatologist?

Hi, I wrote the other day about my hubby who had a vasculitis skin complaint, reminds me of those Great White Shark bites, from back under arm to front. It came in various other sizes too. I think it may be to do with HUVS as it is the same rash or the CSS one The one that involves nasal probs which he has had a long while, now with polyps and badly affected his 16 yr, I think, asthma at onset. got sufficiently spooked, by me Im afraid as he was buying the clap trap from a rubbish GP so went this morning to (demand) ask for referral to MRInfirmary Rheumatology. Came back triumphant but then said this other GP said vasculitis comes under dermatology! I am confused.

I tried my best guys, I really did but oh dear.

As you know he continues on Pred but continues to feel ill, tired and uncomfortable. Maybe bcause he described the current feeling of "stuff fizzing" under his skin that the GP said Derm. He has this as well as developing headaches now. Tonight he had spasms in his hands one at a time where it looked like cramp and he had to massage them.

Any further help and advice would be welcome. Oh he has taken to eating bananas too.

The referral is going snail mail, what my GP did. The Urology referral went through the electronic system with code etc to book own appointment. Is it because this is out of area?

We have the forms and are on the brink of changing GP. I was relieved to hear that the new surgery dont know if it is your second or twenty second move. I was worried about that! I interviewed Practice manager and learned a thing or two.

You can tell Im mithered to death over this as I cannot sleep. Not much good to me with my probs too!

Hey ho.

Thanks for your help. We might be one step closer????

Regards

⚽️

Last edited by

12 Replies

oldestnewest
  • Hi Footygirl,

    A referral is a referral! Dermatologists really only see Vasculitis which is confined to the skin without any systemic features.

    How much longer is your hubby going to be on prednisolone as in many ways you want him " flaring " when he is seen.

  • Thanks guru. Noted. If app 6 weeks away should he come off now?

    ⚽️

  • Mind and take loads of photos and document them neatly with dates and accompanying signs/symptoms.

    If it is any consolation - this lot seem to be very aware of the dermatological aspects of vasculitis (or the vasculitis aspects of the skin, however you wish to look at it!)

    pcds.org.uk/clinical-guidan...

  • Thanks guru. Those pictures are scary! Dare not show him those but the urticaria vasculitis pic is spot on when pred stops. He is so down ill and tired with increasing headaches and the cramp in his hands. Hands not cold. Says nasal passages and sinuses playing up too now. He is so strong usually.

    ⚽️

  • Remember men do not do being ill well! ;-)

  • Vasculitis does not normally come under Dermatolgy unless only the skin is involved e.g.: no organ involvement It seems obvious from what you have written above there are other symptoms which really need investigating.

    Have you contacted the VUK helpline?

  • Message from John Mills - Althiugh vasculitis does have dermatological symptoms it is a systemic disease and should be treated as such. Usually it falls under the heading of Rheumatology and this is how it is considered in the NHS.

    I suggest you go back to your GP and request a referral to Dr Ben Parker at the Kellgren Centre at Manchester Royal.

    You , (Hubby) should also ask the GP for a proper kidney function test to use the jargon , what you want to know is his eGFR , that gives an indication on how well your hubby's kidneys are operating which is essential.

  • Thanks suzy

    I had known it was really rheumy thats what I sent him to say. GP denied it n hubby just let it go.

    Thanks for referral name at Kellgren. Changing surgery this week so shall try new GP asap with name and place. I hope he can label it urgent.

    Do you have recommended time to come off pred which is still 6 x day, before Apt? Dont want him suffering too long.

    I will get him to ring helpline tomorrow.

    Will remember kidney test too. Has on going prostate exam going. Had all scans camera cyctoscopy etc. Psa getting lower. Not seeing urology til Dec so think all must be ok at present?

    Cheers

    ⚽️

  • He needs to be very careful about reducing his prednisolone suddenly, the reason that Keyes mentioned coming off the pred is that although it makes you feel better it distorts a masks the test results.

    He should not reduce his prednisolone without consulting his doctor. In general terms reducing to 10 mg a day in steps is not a problem, but reducing below 10mg, you have to be very careful and do it in very very small steps. Please do call the helpline tomorrow, you will speak to Keyes and she will help with some advice.

  • Thanks again

    ⚽️

  • If you have been on prednisolone for less than a month it's ok to stop them. After that you need to taper but should be able to do it quite quickly.

  • Been 4 weeks I think. He should tell you tomorrow Keyes as long as he does ring you. !

    Cheers

    ⚽️

    Oh complaining of eye pain this pm too. He has the appearance of a skin rash on face.

You may also like...